Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 132, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 19, 2014, 3:28 AM CDT for 4 counties in South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 3:28 AM CDT (08:28 UTC)
- Expired
- Jun 19, 2014, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beadle County, SD, Kingsbury County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 125 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS53 KFSD 190828
SVRFSD
SDC005-077-097-111-190915-
/O.NEW.KFSD.SV.W.0132.140619T0828Z-140619T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 AM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
WESTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
NORTHERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
EASTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 415 AM CDT
* AT 327 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOWARD TO 7 MILES SOUTHWEST OF CARTHAGE TO
FORESTBURG...AND MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE...IROQUOIS...DE SMET...CAVOUR...YALE AND BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4464 9786 4463 9785 4455 9785 4455 9746
4394 9747 4402 9783 4390 9807 4464 9811
TIME...MOT...LOC 0828Z 180DEG 41KT 4405 9754 4412 9783
4402 9803
HAIL...<.75IN
WIND...60MPH
$$
SCHUMACHER2 follow-up statements
207
WWUS53 KFSD 190854
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
354 AM CDT THU JUN 19 2014
SDC097-111-190904-
/O.CAN.KFSD.SV.W.0132.000000T0000Z-140619T0915Z/
SANBORN SD-MINER SD-
354 AM CDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MINER AND EASTERN
SANBORN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4422 9778 4420 9800 4463 9805 4464 9790
4464 9786 4463 9785 4455 9785 4455 9746
4453 9746 4420 9747
TIME...MOT...LOC 0854Z 181DEG 38KT 4437 9745 4444 9774
4435 9794
$$
SDC005-077-190915-
/O.CON.KFSD.SV.W.0132.000000T0000Z-140619T0915Z/
KINGSBURY SD-BEADLE SD-
354 AM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BEADLE
AND WESTERN KINGSBURY COUNTIES UNTIL 415 AM CDT...
AT 351 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKE THOMPSON STATE RECREATION AREA TO 6 MILES
NORTHEAST OF IROQUOIS TO 6 MILES SOUTHWEST OF IROQUOIS...AND MOVING
NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YALE AND BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4422 9778 4420 9800 4463 9805 4464 9790
4464 9786 4463 9785 4455 9785 4455 9746
4453 9746 4420 9747
TIME...MOT...LOC 0854Z 181DEG 38KT 4437 9745 4444 9774
4435 9794
HAIL...<.75IN
WIND...60MPH
$$
SCHUMACHER319
WWUS53 KFSD 190916
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
416 AM CDT THU JUN 19 2014
SDC005-077-190926-
/O.EXP.KFSD.SV.W.0132.000000T0000Z-140619T0915Z/
KINGSBURY SD-BEADLE SD-
416 AM CDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEADLE AND WESTERN
KINGSBURY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4422 9778 4420 9800 4463 9805 4464 9790
4464 9786 4463 9785 4455 9785 4455 9746
4453 9746 4420 9747
TIME...MOT...LOC 0854Z 181DEG 38KT 4437 9745 4444 9774
4435 9794
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:50 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 19, 12:50 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1250 AM CDT THU JUN 19 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 314 PM CDT WED JUN 18 2014 AGAIN WE HAVE AN ENVIRONMENT OVER THE EASTERN PART OF THE AREA VERY UNSTABLE AND LOW LEVEL SHEAR TO MAKE THE CONDITIONAL THREAT OF SEVERE STORMS HIGH...BUT WITH A CAP TO ERODE AND BETTER MID LEVEL SHEAR AND LARGE SCALE UPPER SUPPORT/LIFT COMING IN FROM THE WEST...STORMS WILL FIRST BE AFFECTING THE WESTERN PART OF THE FORECAST AREA...ESPECIALLY NORTHWEST TONIGHT. SEVERE WEATHER SEEMS LIKELY WITH SOME OF THE STORMS BY MID EVENING AND POTENTIAL GIVEN BY SPC LOOKS GOOD. HEAVY RAIN IS ALSO A POTENTIAL. FOR NOW WE HAVE AN AREAL FLOOD WARNING OUT FOR PARTS OF THE AREA...AND WITH SOME QUESTIONS ON THE LOCATION OF THE WORST HEAVY RAIN THREAT...WILL NOT GO WITH A FLASH FLOOD WATCH FOR OTHER AREAS AT THIS TIME. LATE TONIGHT...THE STORMS WILL BECOME MORE NUMEROUS IN THE EASTERN FORECAST AREA AND BEGIN TO DECREASE SLOWLY WEST AS THE UPPER LOW ADVANCES AND A WEAK SURFACE FRONT ARRIVES. LOW TEMPERATURES TONIGHT WILL BE IN THE 60S WEST TO LOWER 70S SOUTHEAST. THURSDAY STORMS WILL CONTINUE TO SLOWLY DECEASE FROM THE WEST...BUT MAY CONTINUE THROUGH THE DAY IN SOUTHWEST MN AND NORTHWEST IA. SEVERE POTENTIAL SEEMS LOW BUT THERE DEPENDING ON TIMING...WHILE SOME DRYING TAKES PLACE IN SOUTHEAST SD. THE COMBINATION OF COOLER AIR ARRIVING FROM THE WEST AND CLOUD COVER AND RAIN EAST SHOULD KEEP HIGH TEMPERATURES TO THE 80 TO 85 RANGE...AND OF COURSE HIGHS COULD BE COOLER IN THE EAST IF THERE IS A PROLONGED RAIN THERE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 314 PM CDT WED JUN 18 2014 ABBREVIATED DISCUSSION TODAY DUE TO ONGOING WEATHER...LITTLE CHANGE TO THE GOING FORECAST TODAY. H5 LOW CONTINUES TO SLOWLY MOVE EAST ACROSS THE US/CANADIAN BORDER WITH SEVERAL EMBEDDED SHORTWAVES PASSING THROUGH. THIS WILL KEEP SOME CHANCE OF RAIN IN OVER THE EXTENDED PDS. TEMPS WILL REMAIN WARM IN THE 80S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1250 AM CDT THU JUN 19 2014 MAIN CONCERN FOR TAFS WILL BE CONVECTION CHANCES THROUGH 00Z FRIDAY. CURRENT RADAR SHOWS CONVECTION DEVELOP ACROSS MUCH OF NEBRASKA AS A STRONG JET STREAK AND UPPER WAVE MOVE INTO NEBRASKA. TIMING OF THIS CONVECTION AND ASSOCIATED WAVE PUT CONVECTION TO THE MISSOURI RIVER AROUND 09Z AND TO I90 AROUND 11Z. EXPECTATION IS THAT THIS FIRST WAVE OF CONVECTION WILL BRING INTERMITTENT RAIN AND THUNDERSTORMS TO MUCH OF SOUTHEAST SOUTH DAKOTA SO HAVE INCLUDED IN MORNING TAFS. FOLLOWING CONVECTION HAVE A PERIOD OF MVFR CEILINGS IN THE MID MORNING. THEN THE WAVE AND ASSOCIATED FRONT MOVE THROUGH IN THE AFTERNOON. AT THIS POINT...APPEARS THAT AT LEAST A FEW THUNDERSTORM COULD DEVELOP DURING THE AFTERNOON EAST OF THE JAMES RIVER HAVE INCLUDED THUNDERSTORM AT BOTH KFSD AND KSUX BUT NOT AT KHON AS TSRA LIKELY TO REFORM EAST OF THERE. HAVE SKIES CLEARING OUT AFTER 00Z IN ALL LOCATIONS WITH LIGHT WNW WINDS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM... AVIATION...SCHUMACHER
Hazardous weather outlook, Jun 19, 12:05 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1205 AM CDT THU JUN 19 2014 IAZ012-020>022-031-032-NEZ013-014-SDZ050-063>071-191000- SIOUX-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA- GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME- YANKTON-CLAY-UNION- 1205 AM CDT WED JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RIVER AND OVERLAND FLOODING WILL CONTINUE OVERNIGHT DUE TO RECENT HEAVY RAINFALL MAINLY EAST OF THE JAMES RIVER. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. ALONG WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL...A FEW STORMS COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH LATE TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM TODAY. IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 052>062-191000- LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA- 1205 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RIVER AND OVERLAND FLOODING WILL CONTINUE OVERNIGHT DUE TO RECENT HEAVY RAINFALL MAINLY EAST OF THE JAMES RIVER. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. ALONG WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL...A FEW STORMS COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH LATE TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM TODAY.
In the hours before
Local storm report, Jun 18, 10:26 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1026 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TORNADO 3 NE MARSHALL 44.48N 95.75W
06/18/2014 LYON MN TRAINED SPOTTER
&&
BTLocal storm report, Jun 18, 10:49 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1049 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM FUNNEL CLOUD 10 NW MARSHALL 44.55N 95.93W
06/18/2014 LYON MN TRAINED SPOTTER
&&
BTLocal storm report, Jun 18, 11:59 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1159 PM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD 6 NE MARSHALL 44.52N 95.70W
06/18/2014 LYON MN LAW ENFORCEMENT
WATER OVER HIGHWAYS 8 AND 9 TO THE NORTHEAST OF MARSHALL
TOWARDS COTTONWOOD. ADDITIONAL FLASH FLOODING WAS
POSSIBLE BUT PATROL WAS NOT ABLE TO TRAVEL ANY FURTHER.
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:25 PM CDT | Tornado Warning | FSD | Beadle, Jerauld | 50 min |
| Jun 18, 7:42 PM CDT | Tornado Warning | FSD | Aurora, Beadle, Jerauld, Sanborn | 48 min |
| Jun 18, 8:00 PM CDT | Tornado Warning | FSD | Beadle, Jerauld, Sanborn | 45 min |
| Jun 18, 8:18 PM CDT | Tornado Warning | FSD | Beadle, Sanborn | 42 min |
| Jun 18, 8:38 PM CDT | Tornado Warning | FSD | Beadle | 37 min |
| Jun 18, 9:06 PM CDT | Tornado Warning | FSD | Beadle | 24 min |
| Jun 19, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 40 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.